• Title of article

    On a conjecture of G.E. Wall

  • Author/Authors

    Martin W. Liebeck، نويسنده , , Laszlo Pyber، نويسنده , , Aner Shalev، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2007
  • Pages
    14
  • From page
    184
  • To page
    197
  • Abstract
    We prove that if G is a finite almost simple group, having socle of Lie type of rank r, then the number of maximal subgroups of G is at most Cr−2/3G, where C is an absolute constant. This verifies a conjecture of Wall for groups of sufficiently large rank. Using this we prove that any finite group G has at most 2CG3/2 maximal subgroups.
  • Keywords
    finite groups , Maximal subgroups , Finite simple groups
  • Journal title
    Journal of Algebra
  • Serial Year
    2007
  • Journal title
    Journal of Algebra
  • Record number

    698318